Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 27, NWS Charleston, SC

April 25, 2013Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 25, 2013, 3:44 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2013, 3:44 PM EDT (19:44 UTC)
Expired
Apr 25, 2013, 4:30 PM EDT
In force
46 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 112 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 3:44 PM EDTHAIL 0.253 Ssw Ladson, SCPEA SIZE HAIL FELL FROM 344 PM TO 349 PM.
Apr 25, 3:51 PM EDTHAIL 0.251 Sw Goose Creek, SCPEA SIZE HAIL AND HEAVY RAIN.
Apr 25, 3:52 PM EDTHAIL 0.72 Nne Goose Creek, SC
Apr 25, 3:54 PM EDTTSTM WND DMG3 Ne Goose Creek, SCSMALL TREE DOWN ON THE SIDE OF THE ROAD AT HENRY BROWN BLVD AND ISLAND GREEN ROAD.
Apr 25, 4:09 PM EDTHAIL 0.7Daniel Island, SC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WUUS52 KCHS 251944
SVRCHS
SCC015-019-035-252030-
/O.NEW.KCHS.SV.W.0027.130425T1944Z-130425T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT THU APR 25 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 430 PM EDT

* AT 344 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...
  NEAR COLLEGE PARK...MOVING EAST AT 25 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  GOOSE CREEK...CROWFIELD PLANTATION...CHARLESTON AIRPORT...
  CHARLESTON INTL AIRPORT...HANAHAN...I-26/I-526 INTERCHANGE...NAVAL
  WEAPONS STATION CHARLESTON...DON HOLT BRIDGE...WANDO...CAINHOY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3305 7961 3285 7980 3289 8022 3299 8014
      3310 8009
TIME...MOT...LOC 1944Z 284DEG 20KT 3300 8006

$$
2 follow-up statements
179 
WWUS52 KCHS 252007
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT THU APR 25 2013

SCC035-252015-
/O.CAN.KCHS.SV.W.0027.000000T0000Z-130425T2030Z/
DORCHESTER SC-
407 PM EDT THU APR 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER COUNTY
HAS BEEN CANCELLED...

LAT...LON 3297 7997 3308 7992 3305 7961 3285 7980
      3287 8004
TIME...MOT...LOC 2005Z 282DEG 23KT 3291 7987

$$

SCC015-019-252030-
/O.CON.KCHS.SV.W.0027.000000T0000Z-130425T2030Z/
CHARLESTON SC-BERKELEY SC-
407 PM EDT THU APR 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM FROM CHARITY TO BERESFORD...MOVING 
EAST AT 25 MPH.

LOCATIONS FROM CAINHOY TO THE FRANCIS MARION NATIONAL FOREST ARE
IN THE PATH OF THIS STORM.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3297 7997 3308 7992 3305 7961 3285 7980
      3287 8004
TIME...MOT...LOC 2005Z 282DEG 23KT 3291 7987

$$
414 
WWUS52 KCHS 252025
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT THU APR 25 2013

SCC015-019-252035-
/O.EXP.KCHS.SV.W.0027.000000T0000Z-130425T2030Z/
CHARLESTON SC-BERKELEY SC-
425 PM EDT THU APR 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES WILL EXPIRE AT 430 PM EDT...

AT 425 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3297 7997 3308 7992 3305 7961 3285 7980
      3287 8004
TIME...MOT...LOC 2025Z 282DEG 23KT 3288 7972

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:53 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 25, 1:53 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
153 PM EDT THU APR 25 2013

.SYNOPSIS...
A WEAKENING COLD FRONT WILL MOVE THROUGH THE AREA TODAY...WITH HIGH
PRESSURE BUILDING IN ITS WAKE THROUGH SATURDAY. UNSETTLED WEATHER IS
LIKELY THROUGH AT LEAST THE FIRST PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE APPROACHING COLD FRONT HAS CERTAINLY SLOWED DOWN OVERNIGHT AND
THIS MORNING...CURRENTLY SITTING OVER FAR SOUTHEAST NC THROUGH THE
SC MIDLANDS INTO SOUTH CENTRAL GA. TO ITS NORTH THE DEWPOINTS HAVE
BEEN DROPPING INTO THE 40S AND 50S...WHILE AHEAD OF THE FRONT
ACROSS OUR AREA DEWPOINTS HAVE BEEN POOLING IN THE LOWER 60S. AN
UPPER SHORTWAVE DROPPING INTO THE CAROLINAS LATE THIS AFTERNOON
SHOULD PROVIDE THE FINAL PUSH TO GET THE FRONT OFF THE COAST.
ASIDE FROM SCATTERED MID CLOUDS WE HAVE SEEN PARTLY TO MOSTLY
SUNNY SKIES THUS FAR. THE INSOLATION IN CONCERT WITH PRE-FRONTAL
COMPRESSION IS PUSHING TEMPS INTO THE LOWER TO MID 70S BY 10AM. WE
NUDGED HIGH TEMPS UP A COUPLE DEGREES ACROSS COASTAL SOUTHEAST GA
AND ALONG THE SC COAST.

PRECIP COVERAGE IS THE PRIMARY CHALLENGE WITH THE MORNING UPDATE.
THE 12Z CHS RAOB SHOWED FAIRLY UNIDIRECTIONAL WEST FLOW THROUGHOUT
THE ATMOSPHERE WHICH IS NOT VERY CONDUCIVE TO CONVECTIVE
DEVELOPMENT. HOWEVER WE EXPECT A WEAK AFTERNOON SEABREEZE WHICH
MAY PROVIDE SOME LOW-LEVEL CONVERGENCE TO AT LEAST INITIATE A FEW
SHOWERS. A DECENT MID-LEVEL CAP ON THE SOUNDING INDICATES THAT OUR
SURFACE DEWPOINTS DURING THE AFTERNOON WILL BE THE PIVOTAL FACTOR
IN WHETHER DEEP CONVECTION CAN INITIATE. UPWARDS OF 1000 JOULES OF
CAPE MAY SETUP DURING PEAK HEATING TODAY BUT NOT MUCH MORE THAN
THIS UNLESS DEWPOINTS SURGE INTO THE MID 60S. WE DO NOT ANTICIPATE
SUBSTANTIAL CONVECTIVE COVERAGE TODAY SO WE MAINTAINED SLIGHT
CHANCE POPS THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE AFOREMENTIONED VORT LOBE AND COLD FRONT WILL CLEAR THE REGION
THIS EVENING...AND LINGERING CONVECTION WILL END QUICKLY BY SUNSET.
STRONG HIGH PRESSURE WILL BUILD OUT OF THE OH VALLEY...ALLOWING SKIES
TO CLEAR AND WITH THE ENSUING COLD ADVECTION WE/LL EXPERIENCE MUCH
COOLER CONDITIONS DEVELOPING. MINIMUM TEMPS WILL BE DOWN INTO THE
UPPER 40S AND LOWER 50S FOR MOST LOCALES...WITH SOME MID AND UPPER
50S NEAR AND ALONG THE SHORELINE COMMUNITIES.

FRIDAY...SURFACE HIGH PRESSURE CENTERED IN THE OHIO VALLEY EARLY IN
THE DAY...WILL RAPIDLY BUILD INTO THE SOUTHEASTERN STATES BY LATER
FRIDAY AND PROVIDE A PLEASANT DAY FOR THE AREA. VERY DRY AIR WILL
OVERSPREAD THE AREA WITH PRECIPITABLE WATER VALUES MAINLY BETWEEN .5
AND .75 INCHES BY AFTERNOON...RESULTING IN A MAINLY SUNNY DAY. HIGH
TEMPERATURES WILL BE A FEW DEGREES BELOW SEASONAL AVERAGES WITHIN
THE NORTHEAST/EAST SURFACE WINDS...RANGING FROM THE MID 70S NORTH TO
THE UPPER 70S SOUTH...WITH COOLER HIGHS NEAR 70 ALONG AND NEAR THE
COASTLINE DUE TO THE INFLUENCE OF THE COOLER OCEAN WATERS.

DUE TO FLATTER UPPER RIDGE TO OUR WEST...THE ECMWF IS THE MOST
AGGRESSIVE WITH INCREASING CLOUD COVER FRIDAY NIGHT AND CONTINUES TO
BRING SOME LIGHT SHOWERS INTO THE AREA AFTER MIDNIGHT. THE 25/00Z
NAM...GFS AND CANADIAN ALL ARE SLOWER AT BREAKING DOWN THE RIDGE
WHICH RESULTS IN A SLOWER INCREASE IN CLOUD COVER AND A MUCH LATER
ARRIVAL OF PRECIPITATION. THIS FORECAST PACKAGE IS BASED ON THE
NAM...GFS AND CANADIAN MODEL SOLUTIONS...BUT CONFIDENCE IN THIS IS
BELOW AVERAGE.

SATURDAY THROUGH SUNDAY...THE WEAKENING UPPER RIDGE COMBINED WITH A
SLOW MOVING UPPER LEVEL DISTURBANCE...PRECIPITABLE WATER VALUES
INCREASING TO BETWEEN 1.25 AND 1.5 INCHES...AND AN ONSHORE LOW LEVEL
FLOW SHOULD RESULT IN WIDELY SCATTERED TO SCATTERED SHOWERS...MAINLY
FROM LATER SATURDAY AFTERNOON THROUGH SUNDAY. LITTLE OR NO SURFACE
BASED INSTABILITY IS EXPECTED DURING THIS TIME FRAME...BUT WITH SOME
WEAK MID LEVEL INSTABILITY AT TIMES...CANNOT RULE OUT THUNDER SO
INCLUDED MENTION IN THE FORECAST/GRIDS. MOST AREAS SHOULD SEE
PRECIPITATION DURING THE SATURDAY THROUGH SUNDAY PERIOD AND
INCREASED RAIN CHANCES SOME SATURDAY NIGHT AND SUNDAY...BUT FOR NOW
CAPPED POPS AT 50 PERCENT ACROSS THE NORTHWESTERN HALF OF THE AREA
ON SUNDAY. AS THE EVENT GETS CLOSER...THE MODELS SHOULD COME INTO
BETTER AGREEMENT AND IT IS QUITE LIKELY THAT POPS WILL NEED TO BE
RAISED AT LEAST INTO THE LIKELY CATEGORY FOR AT LEAST ONE PERIOD.
FAIRLY SIGNIFICANT CLOUD COVER ESPECIALLY DURING THE SECOND HALF OF
SATURDAY AND SUNDAY COMBINED WITH A DECENT THREAT FOR PRECIPITATION
ON SUNDAY...SHOULD KEEP TEMPERATURES ON BOTH SATURDAY AND SUNDAY ON
THE COOL SIDE OF NORMAL. AS A RESULT...DROPPED TEMPERATURES A
LITTLE...MUCH CLOSER TO COOLER ECMWF GUIDANCE ON SATURDAY AND COOLER
THAN ALL GUIDANCE ON SUNDAY. HIGHS SHOULD RANGE FROM THE LOWER 70S
IN THE NORTH TO THE MID OR UPPER 70S IN THE SOUTH ON BOTH
DAYS...WITH VALUES CLOSE TO 70 NEAR AREA BEACHES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
UNSETTLED WEATHER IS EXPECTED INTO AT LEAST TUESDAY. CONSIDERABLE
MODEL DIFFERENCES EXIST ESPECIALLY ON SUNDAY NIGHT AND MONDAY WHICH
RESULTS IN LOWER THAN NORMAL FORECAST CONFIDENCE WITH REGARD TO RAIN
CHANCES AND HIGH TEMPERATURES. IT DOES APPEAR QUITE LIKELY THAT
SUNDAY NIGHT THROUGH TUESDAY WILL BE AT THE LEAST A VERY CLOUDY
PERIOD.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
ISOLATED SHOWERS POSSIBLE AROUND THE TERMS THROUGH LATE AFTERNOON
AHEAD OF AN ADVANCING COLD FRONT. THE CHANCE OF ANY OF THESE
SHOWERS HITTING KCHS OR KSAV ARE QUITE LOW SO WE JUST MAINTAINED
VICINITY SHOWERS. NORTHEAST WINDS DEVELOPING OVERNIGHT WITH
CLEARING SKIES. WINDS WILL INCREASE A BIT ON FRIDAY.

EXTENDED AVIATION OUTLOOK...A PERIOD OF POSSIBLE OR OCCASIONAL
FLIGHT RESTRICTIONS WILL OCCUR SATURDAY AFTERNOON/EVENING AND
CONTINUE THROUGH MONDAY.

&&

.MARINE...
TODAY...A COLD FRONT LOCATED OVER THE SE STATES EARLY THIS MORNING
WILL APPROACH THE LOCAL WATERS THIS AFTERNOON...AND SLIP INTO THE
MARINE AREA LATE. SW AND WEST WINDS THIS MORNING WILL REACH
NOTHING MORE THAN 10 KT...BUT WITH SOME IMPETUS DUE TO THE SEA
BREEZE CIRCULATION THIS AFTERNOON WINDS WILL INCREASE A COUPLE OF
KNOTS. THE WAVE SPECTRUM A MIXTURE OF WIND DRIVEN WAVES AND
SWELLS OF 2-4 FT /HIGHEST OVER THE OUTER GA WATERS/. MARINERS ARE
ADVISED THAT A FEW T-STORMS COULD DRIFT OFF THE SE GA COAST LATE
THIS AFTERNOON/EVENING.

TONIGHT...THE COLD FRONT WILL GET SHUNTED EAST AND SE OF THE WATERS
AS A 1033 MB HIGH BUILDS EAST AND SE FROM THE OH VALLEY. COLD
ADVECTION AND SOME PACKING OF THE PRESSURE GRADIENT WILL RESULT IN
NE WINDS CLIMBING AS HIGH AS 10 OR 15 KT ACROSS THE 0-20 NM LEGS AND
IN CHARLESTON HARBOR...BUT UP TO 15-20 KT ACROSS AMZ374. SIGNIFICANT
WAVE HEIGHT WILL HOLD IN THE RANGE OF 2-4 FT...ALTHOUGH A FEW
5-FOOTERS COULD SNEAK INTO THE OUTERMOST GA WATERS LATE.

FRIDAY AND FRIDAY NIGHT...HIGH PRESSURE WILL QUICKLY BUILD INTO THE
REGION DURING FRIDAY AND THEN SHIFT OFFSHORE. MARGINAL SMALL CRAFT
ADVISORY CONDITIONS AS A RESULT OF A NORTHEAST SURGE WILL BE
POSSIBLE FRIDAY AND INTO FRIDAY NIGHT IN THE WAKE OF THE
FRONT...ESPECIALLY ACROSS THE WATERS 20 TO 60 NM OFF THE GEORGIA
COAST.

SATURDAY AND SATURDAY NIGHT..EAST TO NORTHEAST WINDS AT OR BELOW 15
KT...WITH SEAS AT OR BELOW 5 FT...SHOULD PREVAIL.

SUNDAY NIGHT THROUGH TUESDAY...GENERALLY SOUTHEAST WINDS AT OR BELOW
15 KNOTS WILL PREVAIL THROUGH MONDAY NIGHT...WITH A DECENT NORTHEAST
FLOW BECOMING REESTABLISHED ON TUESDAY BEHIND ANOTHER COLD FRONT.
SEAS DURING THIS PERIOD SHOULD BE AT OR BELOW 5 FT.

RIP CURRENTS...LOOKS LIKE A MARGINAL MODERATE RISK OF RIP CURRENTS
AT AREA BEACHES TODAY...WITH 2-3 FOOT SWELLS EVERY 8-10 SECONDS AND
ASTRONOMICAL INFLUENCES FROM THE UPCOMING FULL MOON AND PERIGEE.

&&

.TIDES/COASTAL FLOODING...
HIGH TIDES ASSOCIATED WITH THE FULL MOON AND LUNAR PERIGEE
/PERIGEAN SPRING TIDES/ WILL BE HIGHER THAN PREDICTED/NORMAL FROM
LATE THURSDAY THROUGH MONDAY...AS A NORTHEAST WIND ON THURSDAY NIGHT
AND FRIDAY GRADUALLY BECOMES SOUTHEAST BY MONDAY. THERE IS A SMALL
CHANCE THAT SHALLOW COASTAL FLOODING COULD OCCUR WITH THE HIGHER OF
THE DAILY HIGH TIDES...AND THUS COASTAL FLOOD ADVISORIES ARE
POSSIBLE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...
LONG TERM...MTE
AVIATION...JRL
MARINE...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 25, 3:04 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT THU APR 25 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-261915-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
304 PM EDT THU APR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Apr 25, 3:32 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT THU APR 25 2013

SCZ044-045-050-052-252000-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
332 PM EDT THU APR 25 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 400 PM EDT...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SUMMERVILLE...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COLLEGE PARK...GOOSE CREEK...LADSON...SANGAREE...SUMMERVILLE AND
CROWFIELD PLANTATION...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF UP TO 40 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3305 7998 3291 8002 3294 8025 3308 8019
TIME...MOT...LOC 1932Z 279DEG 15KT 3303 8016

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:32 PM EDTSpecial Weather StatementCHSCharleston28 min
Apr 25, 4:13 PM EDTSpecial Marine WarningCHS92 min
Apr 25, 4:17 PM EDTSpecial Weather StatementCHSCharleston28 min
Apr 25, 5:02 PM EDTSpecial Weather StatementCHSCharleston28 min
Apr 25, 7:12 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston93 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.